Papers And Originals

Benign Intracranial Hypertension following Corticosteroid Withdrawal in Childhood

Br Med J 1970; 3 doi: https://doi.org/10.1136/bmj.3.5722.554 (Published 05 September 1970) Cite this as: Br Med J 1970;3:554
  1. B. G. R. Neville,
  2. J. Wilson

    Abstract

    In an 18-month period seven children who were treated for a variety of neurological and non-neurological diseases, and in whom the corticosteroid or corticotrophin dosage was reduced, developed a syndrome indistinguishable from “benign intracranial hypertension.” The total duration and rate of reduction of corticosteroid dosage and perhaps an underlying susceptibility to cerebral oedema appear to be important factors in this syndrome. Usually patients can be treated without the need for special neuroradiological studies. Possibly mild forms of this condition are not uncommon, but its pathogenesis is still uncertain.